Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 23, NWS Jackson, KY

June 26, 2015Rockcastle County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 26, 2015, 2:32 AM EDT for Rockcastle County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 2:32 AM EDT (06:32 UTC)
Expired
Jun 26, 2015, 5:30 AM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WGUS53 KJKL 260632
FFWJKL
KYC203-260930-
/O.NEW.KJKL.FF.W.0023.150626T0632Z-150626T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
232 AM EDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 530 AM EDT
    
* AT 231 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOUNT VERNON...ROBINET...DONARO...GAULEY...WILDIE...BURR...HORSE
  LICK...RENFRO VALLEY...SINKS...JEP HILL...FLAT ROCK...PINE HILL...
  ORLANDO...WITHERS...COOKSBURG...LAKE LINVILLE...HUMMEL...
  MUELLERSVILLE...DUDLEY STATION AND LIVINGSTON.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3745 8437 3739 8417 3736 8413 3735 8414
      3735 8413 3733 8413 3733 8414 3731 8413
      3730 8416 3730 8418 3729 8419 3735 8437

$$

KAS
2 follow-up statements
241 
WGUS73 KJKL 260809
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
409 AM EDT FRI JUN 26 2015

KYC203-260930-
/O.CON.KJKL.FF.W.0023.000000T0000Z-150626T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKCASTLE KY-
409 AM EDT FRI JUN 26 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
EAST CENTRAL ROCKCASTLE COUNTY...

AT 408 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. 3 TO 5 INCHES OF RAIN HAVE 
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT VERNON...ROBINET...DONARO...GAULEY...WILDIE...BURR...HORSE
LICK...RENFRO VALLEY...SINKS...JEP HILL...FLAT ROCK...PINE HILL...
ORLANDO...WITHERS...COOKSBURG...LAKE LINVILLE...HUMMEL...
MUELLERSVILLE...DUDLEY STATION AND LIVINGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3745 8437 3739 8417 3736 8413 3735 8414
      3735 8413 3733 8413 3733 8414 3731 8413
      3730 8416 3730 8418 3729 8419 3735 8437

$$

KAS
012 
WGUS73 KJKL 260930
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
530 AM EDT FRI JUN 26 2015

KYC203-260940-
/O.EXP.KJKL.FF.W.0023.000000T0000Z-150626T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKCASTLE KY-
530 AM EDT FRI JUN 26 2015

...THE FLASH FLOOD WARNING FOR EAST CENTRAL ROCKCASTLE COUNTY HAS
EXPIRED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3745 8437 3739 8417 3736 8413 3735 8414
      3735 8413 3733 8413 3733 8414 3731 8413
      3730 8416 3730 8418 3729 8419 3735 8437

$$

KAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:41 AM EDT, 51 minutes earlier.

Area forecast discussion, Jun 26, 1:41 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
141 AM EDT FRI JUN 26 2015

.UPDATE...
ISSUED AT 141 AM EDT FRI JUN 26 2015

GIVEN ONGOING CONVECTION OVERNIGHT AND STORMS THURSDAY PRODUCING
HEAVY RAINFALL HAVE OPTED TO ISSUE A FLASH FLOOD WATCH THROUGH
THIS EVENING. DID UPDATE GRIDS AND GRIDS SENT TO NDFD.

UPDATE ISSUED AT 1205 AM EDT FRI JUN 26 2015

QUICK UPDATE TO REFRESH THE T/TD GRIDS AND TO REMOVE THE SEVERE
THUNDERSTORM WATCH. EXPECT SCATTERED STORMS TO CONTINUE THROUGHOUT
THE NIGHT BUT THE SITUATION SEEMS TO HAVE TRANSITIONED TO MORE OF
A HYDRO ISSUE...SO WILL HAVE TO KEEP AN EYE ON STORMS UPSTREAM.
SENT UPDATED GRIDS TO NDFD AND WEB SERVERS.

UPDATE ISSUED AT 935 PM EDT THU JUN 25 2015

SHOWERS AND STORMS CONTINUE ACROSS NORTHEASTERN KENTUCKY THIS
EVENING...WITH MOST OF THEM PRODUCING HEAVY RAINFALL AND FREQUENT
LIGHTNING. STORMS EARLIER THIS AFTERNOON PRODUCED UP TO QUARTER
SIZED HAIL...AND THIS REMAINS POSSIBLE TONIGHT AS WELL.

SOME PATCHY FOG/MIST HAS ALREADY SET IN AT JKL DUE TO THE
MULTIPLE ROUNDS OF RAIN THIS EVENING...SO HAVE ADDED IN PATCHY
VALLEY FOG TO THE NORTHERN HALF OF THE CWA. OTHERWISE...ONLY MINOR
ADJUSTMENTS WERE MADE TO THE T/TD GRIDS TO ALIGN THEM WITH OBS.
SENT UPDATED GRIDS TO NDFD AND WEB SERVERS.

UPDATE ISSUED AT 640 PM EDT THU JUN 25 2015

STRONG TO SEVERE STORMS HAVE FINALLY STARTED TO DEVELOP ACROSS
EASTERN KENTUCKY BUT REMAIN MOSTLY SCATTERED IN NATURE. EXPECT THE
COVERAGE TO INCREASE THROUGHOUT THE EVENING HOURS SINCE THE CAP IS
NOW BROKEN. DECIDED TO BUMP POPS UP TO INCLUDE AT LEAST A SLIGHT
CHANCE POP ACROSS OUR SOUTHERN COUNTIES...AS WELL AS ADJUST T/TD
GRIDS TO ALIGN THEM WITH RECENT OBS. SENT UPDATED GRIDS TO NDFD
AND WEB SERVERS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 359 PM EDT THU JUN 25 2015

CURRENT CONDITIONS ACROSS THE AREA FEATURE A STATIONARY BOUNDARY
DRAPED ACROSS CENTRAL AND EASTERN KENTUCKY. CURRENT VISIBLE SHOT
ACROSS THE AREA SHOWS SOME BREAKS IN THE CLOUD COVER ACROSS THE
AREA. THIS HAS ALLOWED SOME INCREASED HEATING DESPITE THE CAP
 AND LACK OF INSTABILITY FROM THIS MORNINGS MCS. IF THE BREAKS
AND INCREASED HEATING CONTINUES...SOME CONVECTION MAY BEGIN TO
DEVELOP IN THE NEXT COUPLE OF HOURS. THE ISSUE HERE IS IF THE CAP
AT 800MB IS BROKEN. THE HRRR HAS BEEN SLIGHTLY LESS STELLAR
HINTING AT CONVECTION ALL AFTERNOON BUT TO NO AVAIL. SOME SHOWER
ACTIVITY HAS DEVELOPED UPSTREAM IN SOUTHERN IN AND WESTERN KY SO
WILL INTRODUCE SOME POPS INTO EASTERN KENTUCKY AFTER 21Z THIS
AFTERNOON.

HEADING INTO TONIGHT...THE NEXT CLUSTER OF STORMS DEVELOPS AND
BEGINS TO TRACK SOUTHEAST INTO KY. THE FORMATION OF THIS AREA
SHOULD BEGIN IN CENTRAL KY OR EVEN A BIT FURTHER WEST. IT IS WORTH
MENTIONING THAT MODELS HAVE BEEN LESS THAN STELLAR PICKING OUT
THIS DEVELOPMENT. THOUGH WITH TRENDS AND COLLABORATION WITH
NEIGHBORING OFFICES...WILL BE INTRODUCING LIKELY POPS INTO EASTERN
KENTUCKY SHORTLY AFTER 00Z BUT DEVELOPMENT AND A STARTING POINT
FOR CONVECTIVE INITIATION IS A BIT OF A TOUGH CALL.

TOMORROW...A STRONGER WAVE DIPS SOUTH INTO THE LOWER OH VALLEY
CROSSING OVER THE RIDGE OUT WEST AND MAKES FOR AN INTERESTING
SITUATION FOR KY ON FRIDAY EVENING AND FRIDAY NIGHT. WITH
THIS...THE WARM FRONT WITH A STRONG SOUTHERLY SURGE PUSHES
NORTH THROUGH THE AREA. AHEAD OF THIS SHOULD BE STRONG CONVECTION
AND POSSIBLY SEVERE THUNDERSTORMS. EARLY MORNING CONVECTION MAY
HINDER THIS A BIT BUT THE WARM AND MOIST AIR SURGING FROM THE
SOUTH SHOULD MAKE FRIDAY EVENING AND INTO FRIDAY NIGHT QUITE
INTERESTING. WILL MENTION THIS PERIOD IN THE HWO AS THIS WILL
BEGIN AN ACTIVE PERIOD.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 359 PM EDT THU JUN 25 2015

MODELS APPEAR TO BE IN GOOD AGREEMENT WITH MID AND UPPER LEVEL FLOW
THROUGH THE EXTENDED. WE FIND OURSELVES UNDER THE INFLUENCE OF A
HIGH AMPLITUDE PATTERN WITH A MEAN EAST CONUS TROUGH AND WEST CONUS
RIDGE. AS SUCH WE CAN EXPECT BELOW NORMAL TEMPERATURES THROUGH THE
PERIOD AND IN GENERAL AN UNSETTLED WEATHER PATTERN.

MODEL GUIDANCE IS IN GOOD AGREEMENT WITH A POSITIVELY TILTED TROUGH
CUTTING OFF ACROSS THE GREAT LAKES REGION BY EARLY SATURDAY. THIS
FEATURE WILL EVENTUALLY TRACK EAST...BECOMING NEGATIVELY TILTED AS
IT MOVES INTO SOUTHERN NEW ENGLAND STATES SUNDAY. ADDITIONAL
SHORTWAVE ENERGY DIGS OUT A REINFORCING TROUGH OVER OUR REGION BY
MONDAY WHICH ONLY GRADUALLY LIFTS OUT TO THE NORTHEAST BY THE END OF
THE FORECAST WINDOW. BY THEN THERE IS A TENDENCY FOR THE PATTERN TO
BECOME LESS AMPLIFIED AND A BIT MORE ZONALLY ORIENTED AS WESTERN
CONUS RIDGE SHIFTS OUT INTO THE PACIFIC AND ADDITIONAL SHORTWAVE
ENERGY DROPS INTO THE UPPER MIDWEST.

AT THE SURFACE...THE INITIAL TROUGH/CUT OFF LOW WILL AID IN
DEVELOPING A SURFACE LOW ACROSS THE WESTERN OHIO VALLEY AT THE START
OF THE PERIOD. THIS RELATIVELY DEEP AND WELL ORGANIZED SFC LOW WILL
RIDE UP THE OHIO VALLEY OVER THE WEEKEND...WITH A TRAILING COLD
FRONT ADVANCING ACROSS OUR AREA SATURDAY MORNING. ANOTHER FRONTAL
SYSTEM WILL SWEEP THROUGH THE REGION AT THE START OF THE WEEK...LATE
MONDAY INTO TUESDAY. ONCE AGAIN...THIS PATTERN WILL ENSURE BELOW
NORMAL TEMPS THROUGH THE PERIOD WITH HIGHS IN THE MID 70S TO LOWER
80S AND LOWS MAINLY FALLING INTO THE 50S TO LOWER 60S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 141 AM EDT FRI JUN 26 2015

SHOWER AND THUNDERSTORMS CONTINUE TO DEVELOP TONIGHT SO HAVE OPTED
TO KEEP AT LEAST VCTS IN THE TAFS OVERNIGHT. ALSO GIVEN ONGOING
CONVECTION AND MORE OVERNIGHT MANY SITES WILL ALSO SEE POSSIBILITY
OF FOG AND LOWER VIS DURING CONVECTION. IT DOES LOOK LIKE WE WILL
SEE A LULL AS WE MOVE INTO THE DAY ON FRIDAY BEFORE MORE
CONVECTION IS POSSIBLE ONCE AGAIN IN THE AFTERNOON. WINDS WILL
REMAIN LIGHT...EXCEPT UNDER STORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...DJ
SHORT TERM...SHALLENBERGER
LONG TERM...RAY
AVIATION...DJ
Hazardous weather outlook, Jun 25, 4:14 PM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
414 PM EDT THU JUN 25 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
414 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME OF THE STORMS
THIS EVENING MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY THROUGH SATURDAY. SOME OF
THE STORMS FRIDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME FROM MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STORM DAMAGE THIS EVENING
AND AGAIN ON FRIDAY.

KAS/SHALLENBERGER/RAY

In the hours before

Local storm report, Jun 25, 9:46 PM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
946 PM EDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             GRETHEL                 37.49N 82.65W
06/25/2015  E1.00 INCH       FLOYD              KY   PUBLIC

0710 PM     TSTM WND DMG     GRETHEL                 37.49N 82.65W
06/25/2015                   FLOYD              KY   PUBLIC

            LARGE TREE LIMB BROKEN OUT OF TREE.

&&

ABE
Special weather statement, Jun 25, 9:47 PM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
947 PM EDT THU JUN 25 2015

KYZ112-260215-
BREATHITT-
947 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF BREATHITT COUNTY...

AT 945 PM EDT...A STRONG THUNDERSTORM WAS OVER TAULBEE...OR NEAR
JACKSON...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SIMPSON...PRESS...SEWELL...ROCK LICK...CAMP LEWIS...ROUSSEAU...
SIKES...VANCLEVE...NOCTOR...WILHURST...LUNAH...GUAGE...STEVENSON...
KECK...WILSTACY...HAGINSVILLE...MOCT...TAULBEE...BAYS AND MOUNTAIN
VALLEY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3765 8319 3764 8319 3764 8317 3761 8313
      3762 8310 3746 8321 3762 8343 3768 8340
TIME...MOT...LOC 0145Z 295DEG 26KT 3762 8334

HAL
Special weather statement, Jun 25, 10:30 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1030 PM EDT THU JUN 25 2015

KYZ113-115-260300-
KNOTT-PERRY-
1030 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KNOTT AND PERRY
COUNTIES...

AT 1028 PM EDT...A STRONG THUNDERSTORM WAS OVER BULAN...OR OVER
HAZARD...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAZARD...VICCO...DIABLOCK...RITCHIE...SASSAFRAS...CORNETTSVILLE...
ANCO...JEFF...WISCOAL...VIPER...BULAN...ELIC...AMBURGEY AND CORDIA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3728 8328 3734 8324 3730 8295 3712 8308
TIME...MOT...LOC 0228Z 294DEG 19KT 3728 8319

HAL
Special weather statement, Jun 25, 11:05 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1105 PM EDT THU JUN 25 2015

KYZ113-115-260330-
KNOTT-PERRY-
1105 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT KNOTT...PERRY...

AT 1104 PM EDT...A STRONG THUNDERSTORM WAS OVER FISTY...OR NEAR
HAZARD...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 35 MPH AND HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HINDMAN...VICCO...EMMALENA...BEARVILLE...RITCHIE...SMITHSBORO...
WISCOAL...BULAN...SPIDER...ELIC...CARRIE...CORDIA...LITTCARR...
IVIS...CODY...SASSAFRAS...TALCUM...MALLIE...DIRK AND ANCO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3713 8307 3735 8321 3741 8313 3728 8287
      3719 8299 3719 8301 3718 8301 3717 8304
      3715 8304
TIME...MOT...LOC 0304Z 315DEG 19KT 3734 8313

HAL
Special weather statement, Jun 26, 12:25 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1225 AM EDT FRI JUN 26 2015

KYZ084-085-260515-
WHITLEY-MCCREARY-
1225 AM EDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT WHITLEY...MCCREARY...

AT 1225 AM EDT...A STRONG THUNDERSTORM WAS OVER HUXLEY...OR 15 MILES
NORTHWEST OF WILLIAMSBURG...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CORBIN...GROVE...CLIO...DEERING...RYE...YOUNGS CREEK...BARK CAMP...
BARTON...FABER...WALDEN AND NORTH CORBIN.

&&

LAT...LON 3689 8438 3694 8436 3694 8430 3696 8427
      3697 8426 3696 8426 3694 8424 3695 8422
      3696 8422 3694 8416 3696 8415 3696 8410
      3679 8415
TIME...MOT...LOC 0425Z 286DEG 9KT 3692 8432

HAL
Special weather statement, Jun 26, 1:41 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
141 AM EDT FRI JUN 26 2015

KYZ079-080-260615-
PULASKI-LAUREL-
141 AM EDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT PULASKI...LAUREL...

AT 140 AM EDT...A STRONG THUNDERSTORM WAS OVER BUNCH...OR 10 MILES
SOUTHWEST OF LONDON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LONDON...DORTHAE...SUBLIMITY CITY...VOX...LILY...BUNCH...HIGHTOP...
LONDON-CORBIN AIRPORT...KEAVY...ROCKCASTLE SPRINGS AND NORTH CORBIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 29 AND
39.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 2.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3697 8412 3696 8413 3702 8438 3710 8436
      3713 8405 3698 8407 3697 8407 3696 8409
TIME...MOT...LOC 0540Z 269DEG 20KT 3706 8425

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:26 PM EDTSpecial Weather StatementJKLMagoffin34 min
Jun 25, 8:30 PM EDTSpecial Weather StatementJKLPerry30 min
Jun 25, 8:44 PM EDTSpecial Weather StatementJKLJohnson31 min
Jun 25, 8:48 PM EDTSevere Thunderstorm WarningJKLJohnson, Morgan23 min
Jun 25, 9:14 PM EDTSpecial Weather StatementJKLWolfe31 min
Jun 25, 9:25 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Morgan, Wolfe20 min
Jun 25, 9:47 PM EDTSpecial Weather StatementJKLBreathitt28 min
Jun 25, 10:30 PM EDTSpecial Weather StatementJKLPerry30 min
Jun 25, 11:05 PM EDTSpecial Weather StatementJKLKnott25 min
Jun 25, 11:53 PM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Whitley2 hr
Jun 26, 12:25 AM EDTSpecial Weather StatementJKLWhitley50 min
Jun 26, 12:44 AM EDTAreal Flood AdvisoryJKLMagoffin, Wolfe3 hr
Jun 26, 12:45 AM EDTAreal Flood AdvisoryJKLPulaski3 hr
Jun 26, 12:52 AM EDTFlash Flood WarningJKLPulaski3 hr
Jun 26, 12:54 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more25 hr
Jun 26, 1:03 AM EDTAreal Flood AdvisoryJKLLaurel, Pulaski, Rockcastle3 hr
Jun 26, 1:21 AM EDTFlash Flood WarningJKLLaurel, Pulaski3 hr
Jun 26, 1:41 AM EDTSpecial Weather StatementJKLLaurel34 min
Jun 26, 2:21 AM EDTAreal Flood AdvisoryJKLEstill, Jackson, Laurel, Rockcastle3 hr
Jun 26, 3:12 AM EDTSpecial Weather StatementJKLPulaski, Rockcastle33 min
Jun 26, 3:21 AM EDTFlash Flood WarningJKLJackson, Rockcastle3 hr
Jun 26, 3:30 AM EDTSevere Thunderstorm WarningJKLFloyd, Pike45 min
Jun 26, 3:49 AM EDTSpecial Weather StatementJKLLaurel, Rockcastle41 min
Jun 26, 4:31 PM EDTSpecial Weather StatementJKLWayne44 min
Jun 26, 4:43 PM EDTSevere Thunderstorm WarningJKLWayne33 min
Jun 26, 4:53 PM EDTSevere Thunderstorm WarningJKLPulaski, Wayne52 min
Jun 26, 5:05 PM EDTAreal Flood AdvisoryJKLPulaski, Wayne115 min
Jun 26, 5:29 PM EDTSpecial Weather StatementJKLPulaski31 min
Jun 26, 5:35 PM EDTSevere Thunderstorm WarningJKLPulaski35 min
Jun 26, 6:00 PM EDTFlash Flood WarningJKLPulaski, Rockcastle4 hr
Jun 26, 6:58 PM EDTSpecial Weather StatementJKLBell32 min
Jun 26, 7:34 PM EDTSpecial Weather StatementJKLWhitley26 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.